×

zbMATH — the first resource for mathematics

Admissible unbiased variance estimation in finite population sampling under randomized response. (English) Zbl 0738.62007
Summary: Let \(P\) be the proportion of units in a finite population possessing a sensitive attribute. We prove the admissibility of (i) an unbiased estimator of the variance of a general homogeneous linear unbiased estimator of \(P\) and (ii) an unbiased estimator of the population variance \(P(1-P)\), based on an arbitrary but fixed sampling design, under the randomized response plans due to S. L. Warner [J. Am. Stat. Assoc. 60, 63-69 (1965)] and S. A. Eriksson [Internat. statist. Review 41, 101-113 (1973; Zbl 0287.92008)]. Admissibility of an unbiased strategy for estimating the population variance is also established.

MSC:
62D05 Sampling theory, sample surveys
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Adhikary AK, Chaudhuri A, Vijayan K (1984) Optimum sampling strategies for randomized response trials. Internat Statist Rev 52:115–125 · Zbl 0579.62007
[2] Eriksson SA (1973) A new model for randomized response. Internat Statist Rev 41:101–113 · Zbl 0287.92008
[3] Liu TP (1974) A general unbiased estimator for the variance of a finite population. Sankhya Sr C 36:23–32 · Zbl 0299.62009
[4] Sengupta S, Kundu D (1989) Estimation of finite population mean in randomized response surveys. J Statist Plan Inf 23:117–125 · Zbl 0685.62015
[5] Warner SL (1965) Randomized response – A survey technique for eliminating evasive answer bias. J Amer Statist Assoc 60:63–69 · Zbl 1298.62024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.